Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #1 
Looking for girls who want to or have quit their AIs because of adverse s/e's.

I am writing an article about it and would love some feedback- and I know you have a lot to say!!


__________________


WE WILL PREVAIL





snhb

Goddess
Registered:
Posts: 105
Reply with quote  #2 
Hi g,
I have been on 3 AI's.  Arimidex, Femara, and Aromasin.  I had to quit the arimidex and femara due to the horrendous side effects, and I am now in the process of possibly going off the aromasin due to side effects.  I'd be happy to share my story with you if you want. Truthfully, I am sure there are a rare few individuals who didn't have unbearable side effects from the AI's but just from my own experience and other's I know who have taken them, the side effects are so debilitating that I can't see how anyone would not want to get off them.  It's just that you are told that their success rate of preventing a reoccurance has been proven, so you feel you have no choice but to take them, because if you don't then you feel like you didn't do absolutely EVERYTHING within your power to thwart another bout of BC. At least that's how I felt. 
You do hit a point though where you feel so completely debilitated from the side effects, that you say, I'd rather live a shorter life with some type of quality as opposed to going on trying to cope with the side effects. 
Anyway, I'd be glad to give you more specific information regarding my personal experiences if it will help you.  Let me know.  Valerie
Bren

Avatar / Picture

PRINCESS
Registered:
Posts: 926
Reply with quote  #3 
Hey G,

Just let me know what you need.  My SE's were primarily gastro.  My doc's said that just couldn't be.  Yeah, right.  I quit Arimidex and Tamox and am 100 er/pr+.

Bren 


Karen1956

Goddess Forever
Registered:
Posts: 1,218
Reply with quote  #4 

Gina - you've heard me whine about AI's for quite some time now.  My story is similar to Valerie's - quite Arimidex, Femara and now on Aromasin and looking to either stop it or find something to manage the side effects.  I see my onc on the 21st.  I would be more than happy to share whatever you need for your article.  Hugs, karen

Naniam

Goddess Forever
Registered:
Posts: 1,341
Reply with quote  #5 
Gina,

You know I quit the Femara not long after starting it.  Oncologist not happy  Being 2 years out now, he told me it would be to late to start - as if I was interested. Honestly, quality of life means more to me.  Being able to get on the floor and play with my grandchildren or go for hikes in the woods - well, those things just won out.  Age itself comes into play on some of those things but darn it, I don't have to take a medicine that makes it happen NOW!!!  

I was 98 or 99 % positive on both ER and PR.  I know I'm taking a risk - my cancer was middle of the road.  I understand fully what I have chosen but it was MY choice and one I know in my heart I won't regret. The laughter and joy of my granddaughter taking my face between her hands, as we were sitting on the floor playing, and saying "Nana, you're my buddy" and the fact  I know I could not have done that with the joint pain I was suffering for the short time I took the Femara has proven to me it was the right choice.

Brenda

nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #6 
Thank you girls, I will send each of you questions!

__________________


WE WILL PREVAIL





DoreenF

Princess Kindheart
Registered:
Posts: 974
Reply with quote  #7 
Just want to add to this so that if someone is considering taking one of the AI's they don't think everyone who takes them has horrible sideeffects ...  I've been taking Arimidex for a little over two years now - and I do have some side effects:   achey joints being the thing that causes me the most problems -  I take glucosamine chondrontin and that helps a lot with the achey joints.  I think the only way for someone to make the decision to take one of the AI's is to try them and see how they personally do with them - what their side effects are,  how severe they are - and how they affect their quality of life.   Try switching AIs and see if that helps (it does help some women).  

Bottom line - like everything else on this journey - it's a personal decision - and one that we each need to make and feel comfortable with.

Gina: I'm sure your article will be great ..  I look forward to reading it!

Doreen


__________________
"Cancer May Leave Your Body, but It Never Leaves Your Life" - Lance Armstrong Foundation Manifesto.
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #8 
That is good to hear Doreen!!!

__________________


WE WILL PREVAIL





CherylG

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,755
Reply with quote  #9 
I would be glad to answer any questions you need for your article Gina
Hugs
CherylG

__________________
When you get to the end of your rope, tie a knot and hang on...Franklin D. Roosevelt
FLLoriK

Angel
Registered:
Posts: 568
Reply with quote  #10 

I will gladly answer questions for you. Count me in! 

susanmcm

goddess for life
Registered:
Posts: 170
Reply with quote  #11 

I would like to be interviewed.  I have lots to say.  I am giving myself a christmas present.  No more arimidex until Jan. 1.  woohoo.  when i read about casino girl doing it, i wanted to try it too.


__________________
susanmcm
suzolagranola
susan102049
CherylG

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,755
Reply with quote  #12 
I am now 1 month without AI's ..... and I feel so much better. Onc appointment is next wednesday, she's going to be soooo mad at me.


__________________
When you get to the end of your rope, tie a knot and hang on...Franklin D. Roosevelt
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.